MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased hemoglobin results for two patients on a cell-dyn sapphire analyzer.The following data was provided: sample id (b)(6) initial result was 4.7 mmol/l, which was released to the physician.The sample was repeated, on another cell-dyn sapphire analyzer, and the result was 5.6 mmol/l, which the customer believes is the correct result for this patient.Sample id (b)(6) initial result was 4.7, repeat result was 5.1 mmol/l the customer stated that because of the low hemoglobin result for sample id (b)(6), the patient was given a blood transfusion; however, the repeat result for this patient, which was deemed correct by the customer, was also a low hemoglobin result.There was no reported impact to the patient due to the transfusion.There was no other impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = sample id (b)(6) all available patient information was included.Additional patient details are not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An abbott field service representative (fsr) was dispatched due to the customer reporting falsely decreased hemoglobin results on the cell-dyn sapphire analyzer, serial number (b)(6).Through an extensive investigation, the fsr found a piece of rubber in the tubing between the hgb dilution cup and hgb flow cell was found partially obstructing fluid flow.Due to the partial obstruction, the hgb dilution cup was not fully drained before processing the next sample.This residual fluid caused dilution of the next sample, thus generating lower hgb results.The fsr removed the obstruction, which solved the problem.No subsequent issues have been reported.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no trends found.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19856134
Report Number2919069-2024-00046
Device Sequence Number17990717
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public(01)00380740016616
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown